Hail, Warren
- When
- May 9, 2:35 PM CST
- Where
- Warren County, 7 mi S of Vicksburg
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.250, -90.883
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 9, 1:46 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT MON MAY 9 2005 .SHORT TERM... AS ANTICIPATED...SCT SHRA AND TSRA HAVE ERUPTED OVER THE AREA THIS AFTERNOON. THUS FAR...STORMS HAVE REMAINED BELOW SEVERE LIMITS AND MOST STORMS WILL REMAIN SO FOR THE DURATION OF THE AFTERNOON. TEMPS HAVE RISEN INTO THE UPPER 70S TO AROUND 80 MOST LOCALES...THE AREAS AFFECTED BY RAINFALL HAVE DROPPED INTO THE UPPER 60S/LOWER 70S. TONIGHT...SHORTWAVE TROUGH RESPONSIBLE FOR INITIATING CONVECTION OVER THE REGION TODAY WILL CONTINUE TO SLIDE EAST THROUGH THE LOWER MS RIVER VALLEY. WITH THE SHRA/TSRA ACTIVITY RELIANT ON SFC HEATING FOR INSTABILITY...AND THE LACK OF AN APPRECIABLE SFC BOUNDARY...THE COVERAGE AND INTENSITY OF EXISTING SHRA/TSRA LATE THIS AFTERNOON SHOULD QUICKLY DECREASE AFTER SUNSET. HAVE KEPT SLIGHT CHC/LOW END CHC IN THE EASTERN THIRD OF THE AREA THIS EVENING...OTHERWISE DRY CONDITIONS ARE EXPECTED. LOW TEMPS OVERNIGHT SHOULD HOLD RIGHT AROUND SEASONAL AVERAGES...NEAR 60 IN THE EAST....LOWER 60S ELSEWHERE. AS MENTIONED IN THE 18Z AVIATION DISCUSSION...GUIDANCE SUGGESTING THAT LOW LEVEL MOISTURE WILL REMAIN ABUNDANT INTO THE OVERNIGHT HOURS. PARTLY CLOUDY CONDITIONS ARE ON TAP THIS EVENING...BUT EXPECTING A STRATUS DECK TO DEVELOP OVER A BETTER PART OF THE AREA AFTER MIDNIGHT. LIGHT FOG IS EXPECTED ACROSS THE ENTIRE AREA BY AFTER MIDNIGHT AS WELL (3-5SM)...HOWEVER EAST AND SOUTHEAST PORTIONS OF THE AREA MAY SEE MORE IN THE WAY OF PATCHY DENSE FOG. CONFIDENCE... EVEN AT THIS STAGE OF THE GAME...IS STILL A BIT LOW BUT CLIMO SUGGESTS THAT THE NIGHT AFTER RAIN EXPECT FOG. IF STRATUS IS SLOW TO BUILD INTO THE EAST...PATCHY DENSE FOG WILL BECOME MORE OF A CONCERN. TUESDAY...SHORTWAVE TROUGH AFFECTING THE AREA TODAY WILL EXIT STAGE EAST. NVA ALONG WITH INCREASED RIDGING IN THE UPPER LEVELS WILL KEEP THE AREA ON THE DRY SIDE. A RENEGADE STORM CANNOT BE TOTALLY RULED OUT ALONG THE MS/AL BORDER...HOWEVER THE CHANCE DOES NOT WARRANT RAIN BEARING POPS IN THE TEXT. THE MAIN STORY IS THAT TEMPS WILL CLIMB 5 TO 7 DEGREES ABOVE AVERAGE. 925MB TEMPS WILL RANGE FROM 20C EAST TO 22C WEST BY AFTERNOON WITH 850MB TEMPS AROUND 16C. THIS TRANSLATES TO TEMPS IN THE MID/UPPER 80S ACROSS THE AREA. MOS HAS RESPONDED TO THESE CONDITIONS NICELY AND DID NOT SWAY FAR FROM MAV VALUES./GAGAN/ THE AIR MASS WILL BE RELATIVELY DRY WEDNESDAY AS HEALTHY UPPER RIDGING DEVELOPS. LIGHT SOUTHERLY FLOW CONTINUES AT LOWER LEVELS BUT FLOW EXPECTED TO BE ANTICYCLONIC IN NATURE ON THE EDGE OF A LOW LEVEL RIDGE THAT PERSISTS JUST UPSTREAM. MODELS HAVE BEEN CONSISTENT IN MAINTAINING A WEAK WAVE...AND ASSOCIATED MOISTURE POCKET...IN NWLY FLOW ON THE EASTERN EDGE OF THE RIDGE. WILL LEAVE WEDNESDAY DRY FOR NOW BUT ISOLATED CONVECTION COULD BE POSSIBLE DEPENDING ON THE EVENTUAL EVOLUTION OF THE IMPULSE. WARM TEMPS ON TAP WEDNESDAY AND THURSDAY DUE TO AMPLIFYING RIDGE OVER THE REGION. 850 MB TEMPS FORECAST AROUND 16 OR 17 DEGS./03/ .LONG TERM... THE RIDGE SHIFTS TO THE EAST BY FRIDAY AS A LONG WAVE TROUGH APPROACHES FROM THE WEST. WILL SEE A SLIGHT INCREASE IN MEAN RH FIELDS AND THE POTENTIAL FOR WEAK WAVES IN SWLY FLOW FOR SLIGHT CHANCE POPS FRIDAY. ADDED SLIGHT CHANCE POPS FOR SATURDAY IN MORE ZONAL FLOW FORECAST AS TROUGH CONTINUES ITS PUSH TO THE EAST. A WEAK SURFACE BOUNDARY ALSO DROPS NEAR THE NW CORNER OF MS. WEAK SUPPORT WILL BE POSSIBLE ON THE SRN FRINGES OF THE ASSOCIATED UPPER JET. FOR NOW...BEST CHANCE FOR PRECIP APPEARS TO OCCUR SUNDAY. THE FORECAST AREA WILL BE POSITIONED ALONG THE SRN EDGES OF THE UPPER TROUGH... ALTHOUGH THE EURO MODEL IS A BIT SLOWER ON ITS EAST PROGRESSION. MODELS AGREE THAT THE ASSOCIATED SURFACE BOUNDARY WILL TRACK ACROSS THE AREA SUNDAY...ALTHOUGH ONLY REACHING CENTRAL AND SERN ZONES BY 00Z MONDAY ON THE SLOWER MODELS. WILL LEAVE SLIGHT CHANCE POPS IN FOR MONDAY DUE TO UNCERTAINTY OF SPEED OF THE WEEKEND SYSTEM./03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 87 64 88 / 10 10 10 10 MERIDIAN 59 87 62 87 / 30 10 10 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: GAGAN LONG TERM: 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1022 AM CDT MON MAY 09 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101016- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1022 AM CDT MON MAY 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING IN EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI...INCLUDING THE CITIES OF GREENVILLE...GREENWOOD...GRENADA...VICKSBURG...THE JACKSON METRO AREA...NATCHEZ AND HATTIESBURG. THE PRIMARY SEVERE WEATHER RISK IS LARGE HAIL...WITH A SECONDARY RISK OF WIND GUSTS IN EXCESS OF 60 MPH. ELSEWHERE OVER EAST CENTRAL MISSISSIPPI...STRONG THUNDERSTORMS WILL BE POSSIBLE. A RELATIVELY DEEP UPPER TROUGH WILL CONTINUE TO MOVE THROUGH THE MIDDLE OF THE NATION THIS AFTERNOON. A STRONG DISTURBANCE WILL ROUND THE BASE OF THIS TROUGH AND MOVE THROUGH THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON INTO THIS EVENING. LOW LEVEL SOUTHERLY WINDS WILL CONTINUE TO ADVECT GULF MOISTURE NORTHWARD INTO THE REGION AND COMBINED WITH DAYTIME HEATING...PRODUCING A VERY UNSTABLE AIR MASS. WHILE MOISTURE AND INSTABILITY WILL BE PREVALENT...UPPER LEVEL SUPPORT IS EXPECTED AND WIND SHEAR WILL BE LIMITED...THEREFORE THE COVERAGE OF SEVERE THUNDERSTORMS IS EXPECTED TO BE ISOLATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT MONDAY...MAY 16TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 85 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451347, 5451348, 5451349, 5451350.